Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 30, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 25, 2008, 4:28 AM CDT for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It took effect at May 25, 2008, 12:00 PM CDT. It was in force for 4 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 4:28 AM CDT (09:28 UTC)
- In effect from
- May 25, 2008, 12:00 PM CDT
- Expired
- May 25, 2008, 4:03 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 2:20 PM CDT | HAIL 0.88 | 5 Se Romero, TX | |
| May 25, 2:23 PM CDT | HAIL 1.75 | 8 Se Romero, TX | |
| May 25, 3:25 PM CDT | HAIL 1.75 | 3 N Channing, TX | QUARTER TO GOLF BALL SIZE HAIL |
| May 25, 3:29 PM CDT | TORNADO | 4 Nnw Channing, TX | MULTIPLE REPORTS FROM SPOTTERS MEDIA AND NWS EMPLOYEE OF TORNADO TOUCHING THE GROUND...TORNADO LASTED TILL 335 PM ENDING 4 TO 5 MILES NORTH OF CHANNING |
| May 25, 3:37 PM CDT | TORNADO 0 | 6 Ne Channing, TX | START TIME AND POSITION OF TORNADO THAT TRACKED TO MIDDLEWELL RD...ENDING AT 0349 PM IN WESTERN MOORE COUNTY. |
| May 25, 3:50 PM CDT | HAIL 1 | 10 Ne Channing, TX | NICKEL TO QUARTER SIZE HAIL ON COUNTY ROAD 722 JUST WEST OF HARTLEY AND MOORE COUNTY LINE...HAIL LASTED BETWEEN 350 PM AND 355 PM |
| May 25, 4:02 PM CDT | TSTM WND GST 59 | Channing, TX | CHANNING SCHOOL NET OBSERVATION |
| May 25, 4:02 PM CDT | HAIL 1.75 | 7 Sw Dalhart, TX | GOLFBALL HAIL ALONG COUNTY ROAD 722 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3945 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 250928 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 428 AM CDT SUN MAY 25 2008 ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY IN THE WESTERN OKLAHOMA PANHANDLE AND EXTREME NORTHWESTERN TEXAS PANHANDLE... .A SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN COLORADO TODAY...WITH A DRYLINE BECOMING ESTABLISHED ACROSS WEST CENTRAL PORTIONS OF THE PANHANDLES. GUSTY...WARM SOUTHWESTERLY WINDS SHOULD APPEAR WEST OF THIS BOUNDARY...IN CONCERT WITH AFTERNOON HUMIDITIES BELOW 15 PERCENT. TXZ002-007-011-012-016-017-251030- /O.CAN.KAMA.FW.A.0026.080525T1700Z-080526T0200Z/ SHERMAN-MOORE-OLDHAM-POTTER-DEAF SMITH-RANDALL- 428 AM CDT SUN MAY 25 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FIRE WEATHER WATCH. A DRYLINE IS EXPECTED TO BECOME ESTABLISHED ACROSS WEST CENTRAL PORTIONS OF THE PANHANDLES TODAY...WHICH WILL KEEP MOISTURE IN PLACE AND LIMIT FIRE WEATHER CONDITIONS. EXTREME SOUTHWESTERN PORTIONS OF THE TEXAS PANHANDLE ARE EXPECTED TO APPROACH CRITICAL LEVELS FOR FIRE CONCERNS...SO CAUTION SHOULD STILL BE EXERCISED. $$ OKZ001-TXZ001-006-252200- /O.UPG.KAMA.FW.A.0026.080525T1700Z-080526T0200Z/ /O.NEW.KAMA.FW.W.0030.080525T1700Z-080526T0200Z/ CIMARRON-DALLAM-HARTLEY- 428 AM CDT SUN MAY 25 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE WESTERN OKLAHOMA PANHANDLE AND NORTHWESTERN PORTIONS OF THE TEXAS PANHANDLE...IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRYLINE WILL BECOME ESTABLISHED ACROSS WEST CENTRAL PORTIONS OF THE PANHANDLES TODAY. SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE COMMON ACROSS NORTHWESTERN PORTIONS OF THE PANHANDLES... AS HUMIDITIES FALL BELOW 15 PERCENT THIS AFTERNOON. THIS COMBINATION WILL YIELD CRITICAL FIRE CONDITIONS FOR WESTERN PORTIONS OF THE OKLAHOMA PANHANDLE...AND NORTHWESTERN SECTIONS OF THE TEXAS PANHANDLE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ KRAMAR
1 follow-up statement
000 WWUS84 KAMA 252103 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 403 PM CDT SUN MAY 25 2008 ...CRITICAL FIRE WEATHER CONDITIONS NO LONGER EXPECTED... .THE DRYLINE HAS REMAINED ACROSS THE EXTREME NORTHWEST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES TODAY...RESULTING IN MUCH HIGHER RELATIVE HUMIDITIES THAN EARLIER FORECAST. OKZ001-TXZ001-006-252215- /O.CAN.KAMA.FW.W.0030.000000T0000Z-080526T0200Z/ CIMARRON-DALLAM-HARTLEY- 403 PM CDT SUN MAY 25 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING ISSUED EARLIER FOR THE WESTERN OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. RED FLAG CONDITIONS ARE NO LONGER ANTICIPATED OVER THE AREA. $$ ANDRADE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 24, 11:58 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, May 24, 11:58 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1158 PM CDT SAT MAY 24 2008
.AVIATION...
VFR CONDITIONS THROUGH THE PERIOD. WINDS WILL STRENGTHEN ONCE AGAIN
ON SUNDAY AFTERNOON AND EARLY EVENING AS LOW PRESSURE FORMS IN THE
LEE OF THE MOUNTAINS. NO MENTION OF STORMS ARE MENTIONED AT TAF
POINTS AT THIS TIME.
WYNNE
&&
.PREV DISCUSSION... /ISSUED 1152 PM CDT SAT MAY 24 2008/
UPDATE...
CURRENT RADAR LOOPS SHOW CONVECTION HAS PUSHED FURTHER EAST INTO
OKLAHOMA. ALTHOUGH SURFACE DEWPOINTS AT CDS HAVE INCREASED INTO THE
LWR 60S...LATEST SPC RUC MESO SCALE ANALYSIS INDICATES THE BEST
INSTABILITY LIES WELL EAST OF THE PANHANDLES. THUS SEVERE
THUNDERSTORM WATCH 355 HAS BEEN CANCELLED.
OTHERWISE MADE MINOR GRID ADJUSTMENTS TO SKY AND WIND GRIDS TO BETTER
REFLECT CURRENT CONDITIONS. UPDATED PUBLIC PRODUCTS HAVE BEEN SENT.
CLK
PREV DISCUSSION... /ISSUED 906 PM CDT SAT MAY 24 2008/
UPDATE...
HAVE UPDATED ZONES TO REFLECT SEVERE THUNDERSTORM WATCH 355 FOR
COLLINGSWORTH COUNTY. CURRENT MOSAIC RADAR LOOPS SHOW CONVECTION
OCCURRING IN SWRN OKLAHOMA AND THE ROLLING PLAINS WHICH INITIALIZED
ALONG THE DRYLINE. MAIN QUESTION IS HOW FAR WEST THE DRYLINE WILL
RETREAT WITH ACTIVITY MOVING WWD AND CLIPPING THE FAR SOUTHEAST
PORTIONS OF THE SOUTHERN TEXAS PANHANDLE. ALTHOUGH PEAK HEATING OF
THE DAY HAS PASSED..INCREASING MOISTURE ADVECTION SHOULD CONTRIBUTE
TO MLCAPES OF 2000-3000 J/KG AS SHOWN OFF THE BUFKIT RUC SOUNDINGS AT
CDS. MADE SOME MINOR CHANGES IN GRIDS...MAINLY TO RAISE DEWPOINTS
ACROSS THE ERN TIER OF COUNTIES.
WILL ALSO ISSUE CANCELLED RED FLAG WARNING FOR THE WRN HALF OF THE
CWA SHORTLY AS WINDS HAVE DIMINISHED BELOW RED FLAG CRITERIA.
CLK
PREV DISCUSSION... /ISSUED 656 PM CDT SAT MAY 24 2008/
AVIATION...
WINDS WILL BACK TO THE SOUTH AND LIGHTEN UP TONIGHT. EXPECT VFR
THROUGH SUNDAY MORNING. THERE IS SOME UNCERTAINTY ON WHERE THE
DRYLINE WILL SET UP BY SUNDAY AFTERNOON. NO MENTION OF STORMS WILL BE
INCLUDED AT THIS TIME...BUT WILL NEED TO BE WATCHED CLOSELY.
WYNNE
PREV DISCUSSION... /ISSUED 352 PM CDT SAT MAY 24 2008/
DISCUSSION...
KEPT IN SLGT CHC POPS EXTRM ERN SECTIONS TONIGHT AS DRYLINE RETREATS
WWD. ELSEWHERE...DRY.
MOISTURE EXPECTED TO INCREASE SOMEWHAT FOR SUNDAY AND MONDAY...WITH
SLGT CHC TO CHC POPS MOST SECTIONS DURG THOSE DAYS. COLD FRONT TO
SLIDE SWD LATER MONDAY AND MONDAY NIGHT WITH SLGT CHC POPS EXTENDING
INTO TUESDAY NIGHT AS FRONT SETTLES S OF FCST AREA. DRY FROM WED
ONWARD AS UPPER RIDGE BEGINS TO BUILD INTO SRN PLAINS.
ANDRADE
FIRE WEATHER...
RED FLAG CONDITIONS WILL PERSIST INTO EARLY THIS EVENING ACROSS PARTS
OF THE WESTERN AND CENTRAL PNHDLS...SO THE RED FLAG WARNING WILL REMAIN
IN EFFECT UNTIL 9 PM THIS EVENING FOR THIS AREA. SIMILAR CONDITIONS
ARE ANTICIPATED FOR SUNDAY ACROSS THE WESTERN PART OF THE FCST AREA.
AS A RESULT...WILL RETAIN THE FIRE WEATHER WATCH FOR SUNDAY AFTERNOON
INTO EARLY SUNDAY EVENING FOR THIS SECTION OF THE PNHDLS.
ANDRADE
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: CIMARRON.
&&
21/05Hazardous weather outlook, May 24, 11:53 PM CDT, 4 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1153 PM CDT SAT MAY 24 2008 OKZ001>003-TXZ001>020-251100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 1153 PM CDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES SUNDAY THROUGH TUESDAY NIGHT AS MOISTURE FROM THE GULF OF MEXICO MOVES INTO THE REGION...A DRYLINE BECOMES ESTABLISHED ACROSS THE PANHANDLES...AND SEVERAL UPPER LEVEL LOW PRESSURE DISTURBANCES PASS THROUGH THE SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE ANY OF THESE DAYS...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS WESTERN PORTIONS OF THE PANHANDLES ON SUNDAY AS WELL. AS A RESULT...A FIRE WEATHER WATCH IS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TWO COLUMNS OF COUNTIES OF THE TEXAS PANHANDLES SUNDAY AND SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AT TIMES THROUGH TUESDAY EVENING. WYNNE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:24 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 66 min |
| May 25, 2:27 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 63 min |
| May 25, 2:53 PM CDT | Tornado Warning | AMA | Hartley | 37 min |
| May 25, 3:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 66 min |
| May 25, 3:26 PM CDT | Tornado Warning | AMA | Hartley | 27 min |
| May 25, 3:41 PM CDT | Tornado Warning | AMA | Hartley, Moore | 49 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Sherman | 60 min |
| May 25, 4:35 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 55 min |
| May 25, 4:41 PM CDT | Tornado Warning | AMA | Hansford, Hutchinson, Moore | 49 min |
| May 25, 4:51 PM CDT | Areal Flood Advisory | AMA | Moore | 3 hr |
| May 25, 5:16 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 59 min |
| May 25, 5:18 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hartley, Hutchinson, Moore, Sherman | 57 min |
| May 25, 5:25 PM CDT | Tornado Warning | AMA | Hutchinson, Roberts | 65 min |
| May 25, 5:35 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 55 min |
| May 25, 6:17 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Ochiltree, Roberts | 58 min |
| May 25, 6:20 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Hutchinson, Moore, Sherman | 55 min |
| May 25, 6:40 PM CDT | Areal Flood Advisory | AMA | Hutchinson, Roberts | 4 hr |
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 60 min |
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.